Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 92, NWS Mobile, AL

April 27, 1999Conecuh County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 27, 1999, 7:34 PM CDT for Conecuh County, Alabama. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 1999, 7:34 PM CDT (00:34 UTC)
Expired
Apr 27, 1999, 8:45 PM CDT
In force
71 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Conecuh County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 1999-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 1999-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KMOB 280035 RRA
SVRMOB
ALC035-280145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
734 PM CDT TUE APR 27 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONECUH COUNTY IN SOUTHWESTERN ALABAMA

* UNTIL 845 PM CDT

* AT 732 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 14 MILES WEST OF EVERGREEN OR 4 MILES SOUTHWEST OF
  NICHBURG... MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  NICHBURG BY 755 PM CDT
  BELLEVILLE BY 805 PM CDT
  LOREE BY 815 PM CDT

DAMAGING WINDS AND HAIL FROM THE SIZE OF DIMES TO NICKELS ARE LIKELY.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:45 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 27, 2:45 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT TUE APR 27 1999

UPPER LOW ACROSS THE MID MS RIVER VALLEY PROGGED TO SLOWLY MOVE ENEWD
NEXT 24 HRS WITH MOST SGFNT UPPER SUPPORT PULLING OUT AND AWAY FM
FCST AREA.  WDLY SCT TSRA THIS AFTN WL DSIPT DURG EARLY EVE WITH LOSS
OF HEATING.  R2 MSTR THINNING OUT WITH PASSING SHORTWAVE AS WK FNT
BEGINS TO WASH OUT TO THE NW BY TOMORROW.

CANT REALLY SEE A WHOLE LOT TO HANG OUT HAT ON AS FAR AS SGFNT
RAINFALL IN THE SHORT TERM OTHER THAN WIDELY SCT POPUP TSRA DURG
AFTN.  CANT SEE ANY GOOD REASON TO GO SGFNTLY ABV WHAT NGM/AVN ARE
ADVERTISING POPWISE TOMORROW (LOOKS LIKE THE COAST WILL GO INTO
RECORD DRY TERRITORY IF WE DONT GET SOME SGFNT RAIN BEFORE THE END OF
THE MONTH).  TEMPWISE WILL TREND FAIRLY CLOSE TO FWC GUIDANCE.

OVER THE COASTAL WATERS...SLY-SWLY FLOW TONIGHT AND INTO TOMORROW AS
WK BNDRY BEGINS WASHING OUT NR MS/AL LINE.  RE-INFORCING SHOT OF
(DRY?) AIR OUTLINED IN EXTENDED GUIDANCE FOR SAT AND WONT ARGUE MUCH
WITH IT RIGHT NOW...SO WILL STAY COURSE WITH SLY FLOW BECOMING MORE
NELY BY FRI.  LITTLE CHANGE IN WINDS AND SEAS THROUGHOUT.

MOB 64/85/63/83 221-  PNS 67/84/65/83 221-
DTS 67/84/65/83 221-  GZH 60/84/59/80 321- 05

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.